MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561291
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of snare loop detachment of device or device component.Imdrf impact code f2301 captures the reportable event of additional device required.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii snare was to be used during endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.It was reported that during the procedure, a previously placed plastic stent (unknown brand) was removed.When attempting to retrieve the stent through the scope using the captivator ii snare device, minimal resistance was encountered.Upon inspection of the captivator ii snare tip, the snare loop was found to be missing and was confirmed to have fallen into the duodenum.The plastic stent and snare loop were successfully retrieved using biopsy forceps, and the procedure continued without further issues.Upon examination of the retrieved snare loop, it was noted that the connection at the base of the loop had detached.The procedure was completed with another of the different device.There were no patient complications as a result of this event.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii snare was to be used during endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During procedure, a previously placed plastic stent was removed.When attempting to retrieve it through the scope using the device, minimal resistance was encountered.Upon inspection of the tip, the snare loop was found to be missing and was confirmed to have fallen into the duodenum.The plastic stent and snare loop were successfully retrieved using biopsy forceps, and the procedure continued without further issues.Upon examination of the retrieved snare loop, it was noted that the connection at the base of the loop had detached.The procedure was completed with another of the different device.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of snare loop detachment of device or device component.Imdrf impact code f2301 captures the reportable event of additional device required.Block h11: the returned captivator ii was analyzed, and a visual and microscope inspection that the loop with the cannula was detached form the wire, these components did not return for analysis.Additionally, during the microscope inspection it was found tip of the wire was blackened, which indicates that the core wire was welded.According to the product analysis performed on the device, it was found that the working length was kinked at distal section (tip of the sheath).This failure likely has occurred due the manner as the device was handled and manipulated may have caused the reported and encountered failure.Excessive manipulation of the device without enough care could have induced the defect found.Based on all available information, the probable root cause assigned is cause traced to intentional off-label, unapproved, or contraindicated use.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23426368
Report Number3005099803-2025-05657
Device Sequence Number13168337
Product Code FDI
UDI-Device Identifier08714729645801
UDI-Public(01)08714729645801(17)280505(10)36441815
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00561291
Device Catalogue Number6129
Device Lot Number0036441815
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown